Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 9, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Apr 16, 2014, 10:13 AM CDT for 5 counties in Texas. It took effect at Apr 16, 2014, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2014, 10:13 AM CDT (15:13 UTC)
- In effect from
- Apr 16, 2014, 12:00 PM CDT
- Expired
- Apr 16, 2014, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS San Angelo, TX
Counties Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 71 km from the middle of the area, began a volume at 15:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 3.2 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3403 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
968 WWUS84 KSJT 161513 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 1013 AM CDT WED APR 16 2014 ...RED FLAG WARNING FOR AREAS GENERALLY WEST OF A SWEETWATER TO THROCKMORTON LINE... .GUSTY SOUTH WINDS WILL COMBINE WITH WARMER TEMPERATURES...AND DRY AIR TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS NORTHWESTERN PARTS OF THE BIG COUNTRY FROM LATE THIS MORNING THROUGH THE AFTERNOON HOURS. TXZ049-054-098-099-113-170000- /O.NEW.KSJT.FW.W.0009.140416T1700Z-140417T0000Z/ FISHER-NOLAN-HASKELL-THROCKMORTON-JONES- 1013 AM CDT WED APR 16 2014 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR AREAS NORTHWEST OF A THROCKMORTON TO SWEETWATER LINE... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...HASKELL... THROCKMORTON...JONES. * WIND: SOUTH 20 TO 30 MPH WITH GUSTS NEAR 40 MPH. * HUMIDITY: 15 TO 20 PERCENT. * IMPACTS: ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. ANY OUTDOOR ACTIVITIES THAT MAY RESULT IN FLAMES OR SPARKS ARE DISCOURAGED. * TIMING: 11 AM THROUGH 7 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 16, 6:19 AM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Apr 16, 6:19 AM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 619 AM CDT WED APR 16 2014 .AVIATION... /12Z TAFS/ VFR conditions will prevail across West Central Texas terminals through this evening, although a veil of high clouds will spread across the area. The main aviation issue for today will be strong winds, as southerly winds increase and begin into the 25 to 35 kt range by late morning. We will likely see MVFR cigs begin to approach the southern terminals around Junction and Brady by right around sunrise Thursday morning, but given the timing uncertainty at the end of the forecast period, left them out for now. && .PREV DISCUSSION... /ISSUED 347 AM CDT WED APR 16 2014/ SHORT TERM... (Today and Tonight) Much warmer early this morning across West Central Texas, with readings in the 40s and 50s cross the area. South winds have stayed up all night so far, and with both the KSJT and KDYX wind profiles showing a 50 to 60 knot low level jet just above the surface, winds will stay up for the rest of the night as well. These winds will quickly mix down this morning, creating breezy conditions across the area today. Otherwise, with temperatures already off to a warmer start and with strong warm advection, model guidance numbers well into the 70s look reasonable. Mild tonight as the low level jet intensifies and keeps temperatures well into the 50s. 07 LONG TERM... (Thursday into Tuesday) There is a slight chance of showers Thursday across the Big Country as an upper trough moves across the region. Lift with this system is mainly to the north and there is fairly strong cap in place. However, a few showers possible in lower levels beneath the cap. Another stronger upper trough will move across the region this weekend. Atmospheric column saturates Saturday morning with fairly strong lift indicated into early Saturday evening. GFS SB CAPES are up to 1000 J/KG Saturday afternoon with 0-6KM bulk shear around 40 KTS, so there is the potential for a severe storm or two. Also there is some potential for a few areas of locally heavy rain, as the GFS indicates a couple rounds of precipitation, perhaps 1/2 to 1 inches in places. The EC models is more conservative, with lower rainfall amounts generally 1/4 inch or less. While strong lift is not indicated Sunday into Monday with passage of the upper trough, instability along with low/mid level moisture up to 800 mb will remain over the region. Put in a slight chance of showers and thunderstorms Sunday into Monday. 04 FIRE WEATHER... Elevated fire weather conditions across much of the area today, as the strong winds persist. Dry air mass in place this morning, and will remain dry through the day. Low level moisture will actually increase through the day with the southerly flow, and this may well keep the dry air mass from being so dry that it hits red flag criteria. In any case, afternoon humidities in the 20% to 25% range will be common. Strongest wind speeds will be this morning as the low level jet mixes down, but should be stay fairly strong into the afternoon as well. With both humidity values and wind speeds right at critical thresholds, opted to hold off on a Red Flag Warning for now and monitor. If wind speeds are higher in the afternoon than expected or low level moisture fails to increase, a Warning will be necessary. 07 && .PRELIMINARY POINT TEMPS/POPS... Abilene 75 53 68 51 73 / 0 10 20 10 10 San Angelo 74 54 73 54 77 / 0 5 10 10 10 Junction 71 53 71 56 77 / 0 5 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 07
Hazardous weather outlook, Apr 16, 4:32 AM CDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 432 AM CDT WED APR 16 2014 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-170945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 432 AM CDT WED APR 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON GENERALLY WEST OF A SWEETWATER TO SAN ANGELO TO SONORA LINE DUE TO GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY VALUES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE THIS WEEKEND. THE MAIN HAZARDS WILL BE DANGEROUS LIGHTNING...GUSTY WINDS...AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Nearby
Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.